Texas, 2007

Tornadoes and Flash Flood in Texas, March 27, 2007

March 27, 2007 · NWS SHV · 4 events in 2 counties and zones

afternoon and evening hours of 03/27. strong and damaging wind gusts as well as large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level storm system moved across the region during the late morning...afternoon and evening hours of 03/27. Strong winds aloft allowed supercell thunderstorms to develop...some of which produced tornadoes...strong and damaging wind gusts as well as large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 27, 9:40 AM CST, 51 minutes earlier.

Area forecast discussion, Mar 27, 9:40 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT TUE MAR 27 2007

.DISCUSSION...
WILL ISSUE ANOTHER SET OF ZONES ON A LATE MORNING UPDATE TO GET
THE POPS MORE IN LINE WITH THE TRACK OF THE UPPER LEVEL LOW
PRESSURE SYSTEM...WHICH IS CURRENTLY MOVING NORTHEAST OVER
SOUTHERN OKLAHOMA. THE BEST INSTABILITY IS EXPECTED TO BE OVER
EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH LARGE HAIL
THE MAIN THREAT WITH THIS SYSTEM. WILL MENTION SEVERE STORMS IN
THOSE AREAS...AS PREVIOUS ZONES HAD. NO OTHER CHANGES TO ZONES
EXPECTED ON THIS UPDATE.

&&

.AVIATION...
SCATTERED TSRA ACROSS NE TX/SE OK/SW AR EXPECTED TO BECOME MORE
WIDESPREAD THIS AFTERNOON WITH THE AID OF HEATING AS AN UPPER LEVEL
STORM SYSTEM PASSES OVERHEAD. WILL KEEP TEMPO TSRA GOING THROUGH
THE LATE MORNING AND EARLY AFTN TAF PERIODS. IFR CEILINGS
CURRENTLY ACROSS NE TX SHOULD SLOWLY LIFT LATER THIS MORNING
OUTSIDE OF TSRA. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS
CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE
TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO
LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  62  85  62 /  60  20   0   0
MLU  78  63  84  63 /  60  30   0   0
DEQ  72  60  81  59 / 100  30   0   0
TXK  72  61  84  64 /  80  30   0   0
ELD  72  60  85  60 /  70  40   0   0
TYR  73  62  84  65 /  70  20   0   0
GGG  72  60  84  62 /  70  20   0   0
LFK  74  62  84  62 /  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Mar 27, 5:00 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE MAR 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH CENTRAL
TEXAS TOWARD THE FOUR STATE AREA TODAY.  AS A RESULT...THERE
WILL BE INCREASING CHANCES OF THUNDERSTORMS ACROSS THE REGION
TODAY.  ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...
BRIEF HEAVY RAINFALL...SMALL HAIL...AND BRIEF GUSTY WINDS.  A FEW
STORMS...MAINLY IN LOUISIANA AND ARKANSAS...COULD BECOME SEVERE
THIS AFTERNOON...WITH LARGE HAIL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA.  HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

44

02

The radar

The Shreveport radar (KSHV), 58 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

2 tornado, 1 flash flood, 1 hail. Local standard time, as filed.

Tornado, Harrison

When
March 27, 10:31 AM CST to 10:45 AM CST
Where
Harrison County, 7 mi SW of Marshall to 6 mi NNW of Marshall
Rating
EF1
Path length
10 mi
Path width
50 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
32.458, -94.455

A supercell thunderstorm moved northeast across Harrsion County Texas and spawned a tornado just west of Marshall, Texas. Damage consisted of soft wood trees with large branches broken or twisted...one hard wood blown down and a large barn blown apart. The tornado was rated an EF1 on the new Enhanced Fujita Scale. Damage Indicator (DI): SBO. Degree of Damage (DOD): 6.

Tornado, Harrison

When
March 27, 11:40 AM CST to 11:50 AM CST
Where
Harrison County, 3 mi E of Scottsville to 6 mi NE of Scottsville
Rating
EF0
Path length
6 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
32.530, -94.179

A supercell thunderstorm spawned a tornado in the eastern portions of Harrison County in Northeast Texas. Damage consisted of soft wood trees with large branches broken and twisted. The tornado was rated an EF0 on the new Enhanced Fujita Scale. Damage Indicator (DI): TH. Degree of Damage (DOD): 2.

Flash Flood, Harrison

When
March 27, 12:29 PM CST to 4:00 PM CST
Where
Harrison County, Marshall
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.530, -94.370

Numerous streets were flooded in and around the town of Marshall, Texas. Flood waters rose quickly...especially in town where a few high water rescues had to be made from people driving their vehicles into flooded roadways.

Hail, Cass

When
March 27, 7:23 PM CST
Where
Cass County, Linden
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.020, -94.330

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18014, 18026, 18038, 18039.